Journal of Differential Geometry

Minimal submanifolds of low cohomogeneity

Wu-yi Hsiang and H. Blaine Lawson, Jr.

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

J. Differential Geom. Volume 5, Number 1-2 (1971), 1-38.

First available in Project Euclid: 25 June 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C40: Global submanifolds [See also 53B25]


Hsiang, Wu-yi; Lawson, Jr., H. Blaine. Minimal submanifolds of low cohomogeneity. J. Differential Geom. 5 (1971), no. 1-2, 1--38.

Export citation


  • [1] E. Bombieri, E. De Giorgi and E. Giusti, Minimal cones and the Bernstein problem, Invent. Math, 7 (1969) 243-268.
  • [2] P. Byrd and M. Friedman, Handbook of elliptic integrals for engineers and physicists, Springer, Berlin, 1954.
  • [3] S. Chern, S. Kobayashi, and M. do Carmo, Minimal submanifolds of a sphere with second fundamental form of constant length, Functional analysis and related fields, Proc. Conf. in Honor of Marshall Stone, Springer, Berlin, 1970.
  • [4] R. Courant, Calculus of variations, Lecture notes, New York University, 1946.
  • [5] S. Helgason, Differential geometry and symmetric spaces, Academic Press, New York, 1962.
  • [6] W. C. Hsiang and W. Y. Hsiang, Differentiate actions of compact, connected classical groups. I, Amer. J. Math. 89 (1967) 705-786.
  • [7] W. C. Hsiang and W. Y. Hsiang, Differentiate actions of compact, connected classical groups. II, to appear.
  • [8] W. Y. Hsiang, On the compact, homogeneous minimal submanifolds, Proc. Nat. Acad. Sci. U.S.A. 56 (1966) 5-6.
  • [9] W. Y. Hsiang, On the compact, Remarks on closed minimal submanifolds in the standard Riemannian m-sphere, J. Differential Geometry 1(1967) 257-267.
  • [10] W. Y. Hsiang, On the compact, A survey on regularity theorems in differentiable, compact transformation groups, Proc. Conf. on Transformation Groups, Springer, Berlin, 1968.
  • [11] S. Kobayashi and N. Nomizu, Foundations of differential geometry, Vol. II, Interscience, New York, 1969.
  • [12] H. B. Lawson, Jr., Local rigidity theorems for minimal hypersurfaces, Ann. of Math. 89 (1969) 187-197.
  • [13] H. B. Lawson, Jr., Complete minimal surfaces in S8, Ann. of Math. 90 (1970), 335-374.
  • [14]H. B. Lawson, Jr., Rigidity theorems in rank-X symmetric spaces, J. Differential Geometry 4 (1970) 349-357.
  • [15] H. B. Lawson, Jr., The equivariant Plateau problem and interior regularity, to appear.
  • [16] J. Milnor, Morse theory, Ann. of Math. Studies, No. 51, Princeton University Press, Princeton, 1963.
  • [17] S. Myers and N. Steenrod, The group of isometries of a Riemannian manifold, Ann. of Math. 40 (1939) 400.
  • [18] D. Montgomery and H. Samelson, Transformation groups of spheres, Ann. of Math. 44 (1943) 454-470.
  • [19] D. Montgomery, H. Samelson and C. T. Yang, Exceptional orbits of highest dimension, Ann. of Math. 64 (1956) 131-141.
  • [20] D. Montgomery and C. T. Yang, The existence of a slice, Ann. of Math. 65 (1957) 108-116.
  • [21] G. D. Mostow, Equivariant imbeddings in Euclidean spaces, Ann. of Math. 65 (1957) 432-446.
  • [22] B. O'Neill, The fundamental equations of a submersion, Michigan Math. J. 13 (1966) 459-469.
  • [23] T. Otsuki, Minimal hypersurfaces in a Riemannian manifold of constant curvature, Amer. J. Math. 92 (1970) 145-173.
  • [24] J. Simons, Minimal varieties in Riemannian manifolds, Ann. of Math. 88 (1968) 62-105.